Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 17, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 1, 2012, 2:31 PM MDT for 5 counties in Montana. It took effect at Aug 2, 2012, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2012, 2:31 PM MDT (20:31 UTC)
- In effect from
- Aug 2, 2012, 12:00 PM MDT
- Expired
- Aug 2, 2012, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Glasgow, MT
Counties Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 64 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WWUS85 KGGW 012031 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 231 PM MDT WED AUG 1 2012 ...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY AFTERNOON THROUGH THURSDAY NIGHT... .A STRONG DRY COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL BRING GUSTY WINDS...LOW HUMIDITY AND A WIND SHIFT ASSOCIATED WITH THE COLD FRONT TO NORTHEAST MONTANA THURSDAY AFTERNOON INTO LATE THURSDAY NIGHT. MTZ136-137-021000- /O.UPG.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/ /O.NEW.KGGW.FW.W.0017.120802T1800Z-120803T1200Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 231 PM MDT WED AUG 1 2012 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 6 AM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON THURSDAY TO 6 AM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...INCREASING OUT OF THE WEST AT 10 TO 20 MPH AHEAD OF THE COLD FRONTAL PASSAGE...GOING NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH WITH AND BEHIND THE FRONT THURSDAY AFTERNOON AND OVERNIGHT THURSDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY SHIFTING WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ120-122-134-135-021000- /O.CON.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- 231 PM MDT WED AUG 1 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...122...134 AND 135... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...INCREASING OUT OF THE WEST AT 10 TO 20 MPH AHEAD OF THE COLD FRONTAL PASSAGE...GOING NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH WITH AND BEHIND THE FRONT THURSDAY AFTERNOON AND OVERNIGHT THURSDAY NIGHT. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY SHIFTING WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS FIRE WEATHER WATCH. && $$ HTTP://WEATHER.GOV/GLASGOW
3 follow-up statements
486 WWUS85 KGGW 020949 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 349 AM MDT THU AUG 2 2012 ...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY AFTERNOON THROUGH THURSDAY NIGHT... .VERY DRY DOWNSLOPE WIND FROM THE SOUTHEAST THIS MORNING FOLLOWED BY A WINDSHIFT TO THE NORTHEAST AND INCREASE IN SPEEDS WITH THE PASSAGE OF A COLD FRONT THIS AFTERNOON COULD EASILY LEAD TO CRITICAL FIRE WEATHER CONDITIONS. MTZ120-122-021100- /O.CAN.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX- 349 AM MDT THU AUG 2 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE FIRE WEATHER WATCH. WEATHER CONDITIONS ARE NOT ANTICIPATED TO BECOME CRITICAL ACROSS ZONES 120 AND 122 AND THEREFORE THE FIRE WEATHER WATCH WAS CANCELLED. $$ MTZ134-135-022200- /O.UPG.KGGW.FW.A.0014.120802T1800Z-120803T1200Z/ /O.EXB.KGGW.FW.W.0017.120802T1800Z-120803T0600Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- 349 AM MDT THU AUG 2 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134 AND 135... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 134 AND 135. * WINDS...LIGHT FROM THE SOUTHEAST DURING THE MORNING... SHIFTING TO THE NORTHEAST AND INCREASING TO 15 TO 20 MPH WITH GUSTS NEAR 30 MPH ALONG A FRONTAL PASSAGE DURING THE AFTERNOON. * RELATIVE HUMIDITY...BETWEEN 17 AND 24 PERCENT. * UNCERTAINTY...TIMING OF THE FRONTAL PASSAGE DURING THE LATER AFTERNOON IS THE CURRENT BEST GUESS. BUT THIS COULD EASILY SHIFT TO EARLIER IN THE AFTERNOON IF STRENGTH OF THE COLD FRONT IS GREATER THAN INITIALLY SUGGESTED. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ136-137-022200- /O.CON.KGGW.FW.W.0017.120802T1800Z-120803T1200Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 349 AM MDT THU AUG 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...LIGHT FROM THE SOUTHEAST DURING THE MORNING... SHIFTING TO THE NORTHEAST AND INCREASING TO 15 TO 20 MPH WITH GUSTS NEAR 30 MPH ALONG A FRONTAL PASSAGE DURING THE AFTERNOON. * RELATIVE HUMIDITY...BETWEEN 12 AND 20 PERCENT. * UNCERTAINTY...TIMING OF THE FRONTAL PASSAGE DURING THE LATER AFTERNOON IS THE CURRENT BEST GUESS. BUT THIS COULD EASILY SHIFT TO EARLIER IN THE AFTERNOON IF STRENGTH OF THE COLD FRONT IS GREATER THAN INITIALLY SUGGESTED. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
321 WWUS85 KGGW 022159 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 359 PM MDT THU AUG 2 2012 ...POTENT DRY COLD FRONT TO IMPACT NORTHEAST MONTANA THURSDAY AFTERNOON THROUGH THURSDAY NIGHT... MTZ136-137-031200- /O.CON.KGGW.FW.W.0017.000000T0000Z-120803T1200Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 359 PM MDT THU AUG 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. * AFFECTED AREA...FIRE WEATHER ZONES 136 AND 137. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT WILL START TO RECOVER BY THIS EVENING. CRITICAL CONDITIONS MAY CONTINUE OVERNIGHT...AS NORTHWEST WINDS STAY STRONG. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ MTZ134-135-030600- /O.CON.KGGW.FW.W.0017.000000T0000Z-120803T0600Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- 359 PM MDT THU AUG 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134 AND 135... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * AFFECTED AREA...FIRE WEATHER ZONES 134 AND 135. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT WILL BEGIN TO RECOVER LATER THIS EVENING. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...SHIFTING GUSTY WINDS AND AMPLE DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
034 WWUS85 KGGW 030500 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1100 PM MDT THU AUG 2 2012 MTZ136-137-030600- /O.CAN.KGGW.FW.W.0017.000000T0000Z-120803T1200Z/ LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 1100 PM MDT THU AUG 2 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. PASSAGE OF A COLD FRONT HAS RAISED RELATIVE HUMIDITIES AND ALLOWED WINDS TO SUBSIDE SLIGHTLY. IN ADDITION... RADAR ECHOS ARE SHOWING RAIN SHOWERS DEVELOPING WHICH COULD PRODUCE WETTING RAINS. THEREFORE... THE RED FLAG WARNING HAS BE CANCELLED. $$ MTZ134-135-030600- /O.CAN.KGGW.FW.W.0017.000000T0000Z-120803T0600Z/ NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES- 1100 PM MDT THU AUG 2 2012 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 134 AND 135... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. PASSAGE OF A COLD FRONT HAS RAISED RELATIVE HUMIDITIES AND ALLOWED WINDS TO SUBSIDE SLIGHTLY. IN ADDITION... RADAR ECHOS ARE SHOWING RAIN SHOWERS DEVELOPING WHICH COULD PRODUCE WETTING RAINS. THEREFORE... THE RED FLAG WARNING HAS BE CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 1, 1:59 PM MDT, 32 minutes earlier.
Area forecast discussion, Aug 1, 1:59 PM MDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 159 PM MDT WED AUG 1 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH FRIDAY... A CLASH OF AIRMASSES ARE OCCURRING ACROSS THE NORTHERN ZONES THIS AFTERNOON WITH A WARM/DRY AIRMASS MOVING IN FROM THE SOUTH WHILE A NW PUSH HAS MOVED INTO THE NW ZONES. COOLER/MORE HUMID AIRMASS HAVE BEEN OVER THE EASTERN ZONES TODAY. A SEVERE THUNDERSTORM DEVELOPED ON THE TRIPLE POINT IN SOUTHERN SASK NEAR SWIFT CURRENT ABOUT NOON AND IS MOVING SOUTHEAST...POISED TO POSSIBLY BRING SEVERE WEATHER OVER THE NE ZONES FOR THE REMAINDER OF THE AFTERNOON. THE WARM AND DRY AIRMASS WILL BE BEST ESTABLISHED OVER THE SW ZONES BUT LIGHT WINDS AND HIGHER HUMIDITY WILL BE IN PLACE OVER THE EASTERN ZONES. SURFACE LOW PRESSURE OVER S SASK WILL DRAG A COLD FRONT EAST ACROSS THE AREA AND FIRE UP AFTERNOON THUNDERSTORMS NEAR THE NORTH DAKOTA BORDER. THEN THE NEXT BIG SYSTEM WILL BE DROPPING IN FROM THE NORTHWEST. CLOUDS OVERSPREAD THE AREA THURSDAY NIGHT WITH RAINSHOWERS TO ARRIVE FRIDAY. TEMPS WILL BE SIGNIFICANTLY COOLER WITH HIGHS ABOUT 15 DEGREES BELOW NORMAL. JAMBA .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... JUST FEW SLIGHT CHANGES TO THE EXTENDED FORECAST BY SLIGHTLY ADJUSTING THE POPS FOR SATURDAY AND THEN AGAIN ON MONDAY NIGHT AND TUESDAY. THERE IS STILL NOT MUCH IN THE WAY OF MODEL AGREEMENT SO THE EXTENDED MODELS SEEM TO BE DIFFERING ON SOLUTIONS FROM THE 12Z TO THE OOZ RUN. THE ECMWF IS TRYING TO SHOW SOME KIND OF BLOCKING PATTERN FROM MONDAY THROUGH WEDNESDAY WHILE THE GFS SHOWS A LARGE RIDGE OVER THE NORTHERN ROCKIES. RSMITH PREVIOUS DISCUSSION...SYNOPTIC SET UP... A LARGE TROUGH OF COOLER AIR HAS FORMED AS A SPUR OFF THE HUDSON BAY LOW AND COMBINED A WITH A SHORTWAVE MEANDERING DOWN FROM CENTRAL ALBERTA. THIS SHOULD SPILL COOL AIR AND SHOWERS INTO SOUTHERN SASKATCHEWAN AND NORTHEAST MONTANA THEN SLOWLY EXIT TOWARD THE DAKOTAS. TO THE SOUTH A SUPPRESSED DOME OF HOT HIGH PRESSURE SETS OVER THE DESERT SOUTHWEST AND REACHES UP TO ABOUT CENTRAL WYOMING. A LARGE RIDGE EXTENDS UP FROM THIS DOME THROUGH THE PACIFIC NORTHWEST... BRITISH COLUMBIA... AND INTO THE NORTHWEST TERRITORIES. FRIDAY NIGHT... THE TROUGH OF COOLER AIR WILL BEGIN EXITING THE AREA AS SOME WRAP AROUND PRECIP DROPS DOWN BRIEFLY ACROSS THE NORTHERN SECTIONS OF THE CWA. NOT ANTICIPATING VERY MUCH RAIN AND RAIN SHOULD ALSO BE HIT OR MISS FOR AREAS THAT DO EXPERIENCE IT. THE HEAT DOME WILL BEGIN TO BUILD INTO THE PACIFIC NORTHWEST AS THE TROUGH EXITS TO THE EAST. SATURDAY THROUGH MONDAY... ANTICIPATED NORTHWEST FLOW PATTERN TO SLOWLY TRANSITION TO A RIDGE AS IT ARRIVES. CONDITIONS SHOULD REMAIN DRY THROUGH THIS SET OF PERIODS. WITH A SLOW WARMING PATTERN THAT SHOULD SPIKE SUNDAY NIGHT OR MONDAY MIDDAY. MONDAY NIGHT ONWARD... MODELS CONFIDENCE BREAKS DOWN AT THIS POINT. 12Z EC WANTS TO PLACE US IN SOUTHWEST FLOW AS A HEAT DOME BREAKS DOWN ACROSS THE FAR WESTERN PART OF THE CONTINENT AND A COLD PUSH ARRIVES FROM THE CANADIAN PLAINS AGAIN. HOWEVER THE 12Z EC APPEARS TO GIVE NO REASONING FOR THE HEAT DOME BREAKDOWN ACROSS THE FAR WEST. THEREFORE I'M MORE INCLINED TO AGREE WITH THE 00Z GFS WHICH MAINTAINS THIS DOME AND PLACES NEMONT BACK IN DRIER NORTHWESTERN FLOW. NEWER 00Z EC ALSO APPEARS TO HAVE PULLED INTO THIS LINE OF LOGIC AS WELL. THE STRENGTH OF THE COLD CANADIAN PLAINS PUSH IS ALSO UNKNOWN AND THEREFORE COULD BE WARMER DRIER AND LESS WINDY... OR COOLER MORE UNSTABLE AND WINDY DEPENDING ON THE TRUE ORIGIN OF THE AIRMASS. HAVE SPLIT THE DIFFERENCE FOR NOW THROUGH TUESDAY NIGHT. WEDNESDAY TOWARD THE END WILL VERY LIKELY TRANSITION BACK TO A RIDGE IF THE HEAT DOME TO THE WEST REMAINS UP. GAH && .AVIATION... WESTERLY WINDS WILL CONTINUE ACROSS ALL TERMINALS BEHIND A SURFACE TROUGH ACROSS EASTERN MONTANA. SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AT THE KSDY TERMINAL THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE. RSMITH && .FIRE WEATHER... A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A MAINLY DRY COLD FRONT THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. FIRE WEATHER ZONES 135 AND 136 HAVE BEEN UPGRADED TO A RED FLAG WARNING. GILCHRIST/JAMBA && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON THURSDAY TO 6 AM MDT FRIDAY FOR MTZ136-137. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR MTZ120-122-134-135. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 1, 2:21 PM MDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 221 PM MDT WED AUG 1 2012 MTZ016-017-020-023>027-059>061-021200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-NORTHERN VALLEY- 221 PM MDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR ALL OF NORTHEAST MONTANA. NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED ON FRIDAY. A LAKE WIND ADVISORY MAY BE NEEDED FOR FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ021-022-021200- PETROLEUM-GARFIELD- 221 PM MDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT THROUGH NORTHEAST MONTANA ON THURSDAY. A RED FLAG WARNING IS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR ALL OF NORTHEAST MONTANA. NORTHWEST WINDS 15 TO 25 MPH ARE EXPECTED ON FRIDAY. A LAKE WIND ADVISORY MAY BE NEEDED FOR FORT PECK LAKE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ018-019-062-021200- DANIELS-SHERIDAN-EASTERN ROOSEVELT- 221 PM MDT WED AUG 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE AREA THIS AFTERNOON. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS THROUGH 6 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A POTENT COLD FRONT ASSOCIATED WITH A PACIFIC TROUGH WILL EFFECTIVELY BREAK DOWN THE UPPER RIDGE...DRIVING A DRY COLD FRONT THROUGH NORTHEAST MONTANA ON THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR LOW HUMIDITY AND GUSTY SHIFTING WINDS ASSOCIATED WITH THE COLD FRONT FROM THURSDAY AFTERNOON THROUGH THURSDAY NIGHT FOR ALL OF NORTHEAST MONTANA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 1, 2:23 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
223 PM MDT WED AUG 1 2012
MTZ018-019-061-012130-
DANIELS-SHERIDAN-VALLEY-
223 PM MDT WED AUG 1 2012
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
WESTERN SHERIDAN COUNTY IN NORTHEAST MONTANA...
DANIELS COUNTY IN NORTHEAST MONTANA...
UNTIL 330 PM MDT.
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTH OF PEERLESS...MOVING SOUTHEAST AT
30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
PEERLESS...
SCOBEY...
FLAXVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4878 10486 4856 10566 4857 10570 4899 10635
4901 10631 4900 10526
TIME...MOT...LOC 2023Z 310DEG 26KT 4899 10577
GILCHRIST
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:46 PM MDT | Fire Weather Watch | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 30 hr |
| Aug 1, 7:27 AM MDT | Special Weather Statement | GGW | Valley | 48 min |
| Aug 1, 2:23 PM MDT | Special Weather Statement | GGW | Daniels | 67 min |
| Aug 1, 2:37 PM MDT | Severe Thunderstorm Warning | GGW | Daniels | 53 min |
| Aug 1, 3:25 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Sheridan | 65 min |
| Aug 1, 4:26 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 49 min |
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.